Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 21, NWS Topeka, KS

June 8, 2010Franklin County, Osage County, Kansas

NWS Topeka, KS issued this river flood warning at Jun 8, 2010, 8:08 PM CDT for Franklin County, Osage County, Kansas. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 8:08 PM CDT (01:08 UTC)
Expired
Jun 10, 2010, 6:40 AM CDT
In force
35 hr
Issued by
NWS Topeka, KS
Flood severity
Moderate

Counties Franklin County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marais Des Cygnes River near Quenemo (QNMK1).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
24.5 ft
Major stage
40.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WGUS43 KTOP 090108
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
808 PM CDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND 
  OSAGE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC059-139-090908-
/O.NEW.KTOP.FL.W.0021.100609T0108Z-100611T0536Z/
/QNMK1.2.ER.000000T0000Z.100609T1200Z.100610T1136Z.NO/
808 PM CDT TUE JUN 8 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S.
* UNTIL LATE THURSDAY NIGHT.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE CREST AT 25.0 
  FEET WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS
  DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO.

$$
8 follow-up statements
861 
WGUS83 KTOP 090352
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1052 PM CDT TUE JUN 8 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE
  COUNTIES 
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC059-139-091152-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2227Z/
/QNMK1.3.ER.000000T0000Z.100609T1200Z.100610T0427Z.NR/
1052 PM CDT TUE JUN 8 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S.
* AT 10:00 PM TUESDAY THE STAGE WAS 24.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND NEAR RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  BEFORE MIDNIGHT.
* IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS
  DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO.

$$

KSC139-091152-
/O.EXT.KTOP.FL.W.0022.100609T0553Z-100609T1814Z/
/LNDK1.1.ER.100609T0553Z.100609T0600Z.100609T0614Z.UU/
1052 PM CDT TUE JUN 8 2010

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR LYNDON.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:30 PM TUESDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 10.1 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
662 
WGUS83 KTOP 090704
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
204 AM CDT WED JUN 9 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY 
  MARAIS DES CYGNES RIVER 2 MILES SOUTH OF QUENEMO AFFECTING FRANKLIN AND 
  OSAGE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC059-091504-
/O.EXT.KTOP.FL.W.0023.100609T2230Z-100611T1808Z/
/OTWK1.1.ER.100609T2230Z.100610T1800Z.100611T0608Z.NO/
204 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER AT OTTAWA.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON.
* AT  1:30 AM WEDNESDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 31.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 32.4 FEET BY THURSDAY EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD.

$$

KSC059-139-091504-
/O.CON.KTOP.FL.W.0021.000000T0000Z-100610T2227Z/
/QNMK1.3.ER.000000T0000Z.100609T1200Z.100610T0427Z.NR/
204 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* AT 10:00 PM TUESDAY THE STAGE WAS 24.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND NEAR RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.


$$
558 
WGUS83 KTOP 091114
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
614 AM CDT WED JUN 9 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE
  COUNTIES 
  MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY 
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC059-091914-
/O.CON.KTOP.FL.W.0023.100609T2230Z-100611T1808Z/
/OTWK1.1.ER.100609T2230Z.100610T1800Z.100611T0608Z.NO/
614 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER AT OTTAWA.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON.
* AT  5:30 AM WEDNESDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 31.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 32.4 FEET BY THURSDAY EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD.

$$

KSC059-139-091914-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2055Z/
/QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0255Z.NO/
614 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 26.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE 
  ON SOUTH STUBBS ROAD FLOODS.

$$

KSC031-091913-
/O.CON.KTOP.FL.W.0024.000000T0000Z-100610T1520Z/
/LRYK1.2.ER.000000T0000Z.100609T1200Z.100609T2120Z.NO/
614 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT LEROY.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 26.1 
  FEET THIS MORNING.
* IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI...
  KANSAS...TEXAS RAILROAD TRACKS OVERFLOW.

$$
706 
WGUS83 KTOP 091308
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
808 AM CDT WED JUN 9 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA 1S AFFECTING LYON COUNTY 
  MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY 
  MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND 
  OSAGE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC111-092108-
/O.CON.KTOP.FL.W.0025.100610T0134Z-100612T0120Z/
/EMPK1.2.ER.100610T0134Z.100610T1200Z.100611T0720Z.NO/
808 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* FROM THIS EVENING TO FRIDAY EVENING.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 24.0 
  FEET THURSDAY MORNING.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-092108-
/O.CON.KTOP.FL.W.0023.100609T2230Z-100611T1808Z/
/OTWK1.1.ER.100609T2230Z.100610T1800Z.100611T0608Z.NO/
808 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER AT OTTAWA.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON.
* AT  7:30 AM WEDNESDAY THE STAGE WAS 25.3 FEET.
* FLOOD STAGE IS 31.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 32.4 FEET BY THURSDAY EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD.

$$

KSC059-139-092108-
/O.CON.KTOP.FL.W.0021.000000T0000Z-100610T2055Z/
/QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0255Z.NO/
808 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 26.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE 
  ON SOUTH STUBBS ROAD FLOODS.

$$

KSC031-092108-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-100610T2208Z/
/LRYK1.2.ER.100609T2105Z.100610T0000Z.100610T0408Z.NO/
808 AM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT LEROY.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 26.1 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI...
  KANSAS...TEXAS RAILROAD TRACKS OVERFLOW.

$$
793 
WGUS83 KTOP 092012
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT WED JUN 9 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  COTTONWOOD RIVER NEAR EMPORIA 1S AFFECTING LYON COUNTY 
  MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE
  COUNTIES 
  NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC111-100412-
/O.EXT.KTOP.FL.W.0025.100610T0349Z-100612T0351Z/
/EMPK1.2.ER.100610T0349Z.100610T1800Z.100611T0951Z.NO/
312 PM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA 1S.
* FROM THIS EVENING TO FRIDAY EVENING.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 24.0 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-092042-
/O.CAN.KTOP.FL.W.0023.000000T0000Z-100611T1808Z/
/OTWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
312 PM CDT WED JUN 9 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MARAIS DES CYGNES RIVER AT OTTAWA.
* AT  2:30 PM WEDNESDAY THE STAGE WAS 27.5 FEET.
* FLOOD STAGE IS 31.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 29.4 FEET 
  THURSDAY MORNING.
* IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD.

$$

KSC059-139-100411-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2008Z/
/QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0208Z.NO/
312 PM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 25.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS
  DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO.

$$

KSC031-100411-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-100610T2016Z/
/LRYK1.2.ER.100609T2251Z.100610T0000Z.100610T0216Z.NO/
312 PM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT LEROY.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 24.4 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 
  ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD 
  VIADUCT ON THE RIGHT BANK FLOODS.

$$
269 
WGUS83 KTOP 100226
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT WED JUN 9 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  COTTONWOOD RIVER NEAR EMPORIA 1S AFFECTING LYON COUNTY 
  MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC111-101026-
/O.EXT.KTOP.FL.W.0025.100610T0311Z-100612T0720Z/
/EMPK1.2.ER.100610T0311Z.100610T1800Z.100611T1320Z.NO/
926 PM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA 1S.
* UNTIL LATE FRIDAY NIGHT.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 24.0 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-139-101026-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2149Z/
/QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0349Z.NO/
926 PM CDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT.


$$
696 
WGUS83 KTOP 100733
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
233 AM CDT THU JUN 10 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA AFFECTING LYON COUNTY 
  MARAIS DES CYGNES RIVER 2 MILES SOUTH OF QUENEMO AFFECTING FRANKLIN 
  AND OSAGE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC111-101533-
/O.EXT.KTOP.FL.W.0025.000000T0000Z-100612T1800Z/
/EMPK1.2.ER.100610T0345Z.100610T1800Z.100612T0000Z.NO/
233 AM CDT THU JUN 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS LIKELY RISEN ABOVE FLOOD STAGE AND 
  WILL CONTINUE TO RISE TO NEAR 24.0 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-139-101533-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2248Z/
/QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0448Z.NO/
233 AM CDT THU JUN 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  THIS MORNING.


$$
836 
WGUS83 KTOP 101140
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
640 AM CDT THU JUN 10 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  MARAIS DES CYGNES RIVER 2 MILES SOUTH OF QUENEMO AFFECTING 
  FRANKLIN AND OSAGE COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA AFFECTING LYON COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC111-101940-
/O.CON.KTOP.FL.W.0025.000000T0000Z-100612T1800Z/
/EMPK1.2.ER.100610T0345Z.100610T1800Z.100612T0000Z.NO/
640 AM CDT THU JUN 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY YESTERDAY LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 24.0 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-139-101210-
/O.CAN.KTOP.FL.W.0021.000000T0000Z-100610T2248Z/
/QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0535Z.NO/
640 AM CDT THU JUN 10 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* AT  6:00 AM THURSDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:35 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.1 FEET BY FRIDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:04 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 8, 3:04 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CDT TUE JUN 8 2010

.DISCUSSION...

FRONT SLIDING INTO THE CWA ATTM...WITH NW WIND SHIFTS NOTED AT FNB
SOUTHWEST THROUGH CNK AND K9K7 BACK THROUGH DDC.  WEAKER LEADING
IMPULSE ACROSS NC KS ATTM IS AHEAD OF STRONGER PUSH ACROSS THE
DAKOTAS.  DEWPOINTS IN THE LOWER 70S HAVE MADE IT NORTHWARD TO
AROUND I70 WITH SOME SHOWERS STARTING TO FORM I70 NORTHWARD. LAPS
INSTABILITY SUGGESTS CAPES AROUND 2500 INCREASE TO 3500 AND STILL
RISING. BULK SHEAR PROGGED AROUND 40KTS 0-6KM WITH 20KTS 0-1KM ALSO
NOTED.

ELEVATED ECHOES HAVE BEGUN WITH SURFACE BASED CELLS ANTICIPATED
WITHIN THE NEXT HOUR OR SO. INITIAL CONCERNS WITH STORM DEVELOPMENT
WILL BE HAIL AND ISOLD TORNADO THREAT CONSIDERING STEEP UPPER LAPSE
RATES...STRONG INSTABILITY AND LOW LCL HEIGHTS. AS FRONT MOVES ESE
EXPECT CELLS TO BECOME LINEAR IN NATURE AND WIND THREAT TO
INCREASE.  STILL SOMEWHAT PROGRESSIVE SO ANTICIPATE MOST SEVERE
THREAT TO END LATE EVENING WITH STRATIFORM PRECIP BEHIND THE FRONT
DECREASING INTO THE OVERNIGHT HOURS.

67

WEDNESDAY...SFC FRONT DROPS SOUTH OF THE FORECAST AREA...AND
ALLOWS FOR COOLER TEMPS AND LOWER TDS TO SLIDE INTO NORTHEAST
KANSAS. LEFT IN SLIGHT CHANCE POPS SOUTH OF A COUNCIL GROVE TO
OTTAWA LINE NEAREST THE POTENTIAL INFLUENCE OF SFC FRONT.
WEDNESDAY NIGHT...AFTERNOON CONVECTION OVER WY/CO/NE 3 STATE AREA
EXPECTED TO CONGEAL INTO ANOTHER MCS. PENDING INITIAL DEVELOPMENT
AREA...FORWARD PROPOGATING CORFIDI VECTORS STEER THE COMPLEX EAST-
SOUTHEASTWARD...WITH THE GFS WIND FIELD A BIT MORE VEERED THAN THE
NAM AFTER 09Z. WILL MAINTAIN LOW CHANCE POPS...BEST NORTH WHERE
MEDIUM RANGE MODEL GUIDANCE CURRENTLY DEPICTS THE COMPLEX
TRACKING.

THURSDAY...LINGERING POST-MCS PRECIP POSSIBLE DURING THE MORNING
HOURS. BY LATE MORNING/AFTERNOON...H5 RIDGING BUILDS ALOFT. WELL
CAPPED ATMOSPHERE AND NO DISCERNIBLE FEATURE TO PROVIDE FORCING FOR
ASCENT WILL KEEP THE DAY DRY. STRONG SOUTHERLY FLOW AHEAD OF
DEVELOPING LEE TROUGH BOOSTS MAX TEMPS BACK TO NEAR 90 AREA-WIDE.
THURSDAY NIGHT...DEVELOPING 850MB LLJ NOSING INTO NORTH CENTRAL KS
AND SOUTH CENTRAL NE SHOULD BRING WIDESPREAD TSRA TO THE AREA.
TRENDED BEST POPS NORTH OF I-70 WHERE COOLER 700MB TEMPS AND STEEPER
MIDLEVEL LAPSE RATES WILL BE IN PLACE.

FRIDAY THROUGH SATURDAY...H5 TROUGH CONTINUES TO DIG INTO THE DESERT
SW. MEANWHILE...CLOSED CIRCULATION OVER TEXAS THAT HAS BEEN NEARLY
STATIONARY AS OF LATE WILL LIFT NORTHWARD INTO WESTERN MISSOURI
FRIDAY MORNING. MAINTAINED SLIGHT CHANCE POPS TO ACCOUNT FOR THIS
FEATURE...ALTHOUGH 08/12Z MODELS HAVE EJECTED THE LOW A BIT
FURTHER EAST THAN PREVIOUSLY NOTED. SEVERAL LOBES OF ENERGY LIFT
NORTHEASTWARD THROUGH THE MEAN SWERY FLOW OVER THE CENTRAL PLAINS
STATES...MAINLY IMPACTING WESTERN KS/NE. LEE TROUGH/SFC SFC LOW
SIMILARLY REMAIN OVER WESTERN KANSAS. AS HEIGHT FALLS SHIFT
EASTWARD...EXPECT TO SEE A GRADUAL SHIFT OF SHORTWAVE ENERGY AND
SFC FEATURES INTO THE LOCAL AREA AS WELL. INTRODUCED POPS...MAINLY
NORTH...OVERNIGHT FRIDAY INTO SATURDAY MORNING...AND ACROSS THE
ENTIRE AREA SATURDAY AS THE SFC TROUGH AXIS SETS-UP FROM SFC LOW
OVER SW KS THROUGH CENTRAL IOWA. HIGHEST POPS SATURDAY NIGHT AGAIN
ON NOSE OF NOCTURNAL JET.

LONG RANGE...MUCH UNCERTAINTY IN LOW CONFIDENCE FORECAST. GENERAL
SET-UP ALLOWS H5 CLOSED LOW TO DEVELOP IN THE BASE OF THE WESTERN
CONUS LONGWAVE TROUGH SATURDAY NIGHT. THEREAFTER...HPC PREFERRED
08/00Z ECMWF HOLDS BACK ENERGY OVER NV/UT BEFORE SLOWLY LIFTING IT
NEARLY NORTHWARD AS A NEGATIVELY TILTED TROUGH INTO MONTANA AND THE
NORTHERN PLAINS...WHILE THE 08/06Z GFS EJECTS A MORE DAMPENED
POSITIVELY TILTED TROUGH THE CENTRAL CONUS. NOTABLY...08/12Z GFS
MUCH MORE IN LINE WITH ECMWF. EITHER WAY...850MB BAROCLINIC ZONE AND
SFC FRONT MOVE INTO THE STATE EARLY SUNDAY...AND HANG UP OVER THE
SOUTHERN PLAINS STATES BEFORE LIFTING BACK NORTHWARD LATE MONDAY OR
TUESDAY.  CHANGES TO THE GOING FORECAST ARE AS FOLLOWS: ADDED CHANCE
POPS SATURDAY...AND UPPED POPS SATURDAY NIGHT. WILL HAVE TO KEEP A
CLOSE EYE ON RAINFALL...ESPECIALLY WITH SOGGY WEATHER OBSERVED
LATELY LOCALLY. HIGH MOISTURE ENVIRONMENT WITH PWATS EXCEEDING 2
INCHES SATURDAY WILL MAKE FOR EFFICIENT RAIN PRODUCTION. BEST CHANCE
FOR RAIN...AS REFLECTED BY POPS...WILL BE WITH STRENGTHENING 850MB
NOCTURNAL JET SATURDAY NIGHT. LOWERED HIGHS A FEW DEGREES TO
NEAR...OR 3-5 DEGREES BELOW CLIMO. CLOUDS...CONVECTION...AND SFC
FRONT DROPPING SOUTH OF THE FORECAST AREA ALL INFER COOLER THAN
AVERAGE TEMPS...AND ADJUSTED ACCORDINGLY.

LUNDE

&&

.AVIATION...

PUT STRONG TEMPO GR0UPS IN THE TOP/FOE SITES WITH FRONT NEARBY AT
TIME STORMS ARE PROGGED TO DEVELOP. CONDITIONS OUTSIDE CONVECTION
VFR AT THIS TIME BUT WILL KEEP EYE OUT FOR LOW STRATUS BEHIND
STORMS. SOUTH WINDS BECOME NORTH THEN EAST THROUGH THE TAF PERIOD
AND ARE GUSTY AND ERRATIC NEAR STORMS. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 8, 10:00 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1000 AM CDT TUE JUN 8 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-091200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1000 AM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON
AND TONIGHT...GENERALLY ALONG AND SOUTH OF A SENECA TO COUNCIL
GROVE LINE. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL AS
DAMAGING WINDS...LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 70 ON
WEDNESDAY...ACROSS THE ENTIRE AREA WEDNESDAY NIGHT AND EAST OF
HIGHWAY 77 ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 8, 7:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
717 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       4 SSW QUENEMO           38.53N 95.56W
06/08/2010  M5.27 INCH       OSAGE              KS   TRAINED SPOTTER

            24 HOUR TOTAL

&&

BYRNE
Local storm report, Jun 8, 7:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
718 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      4 SSW QUENEMO           38.53N 95.56W
06/08/2010                   OSAGE              KS   TRAINED SPOTTER

            OBSERVER REPORTED NUMEROUS ROADWAYS WITH WATER FLOWING
            OVER. REPORTED SOME ROADS WITH UP TO 1 FOOT OF FLOWING
            WATER AROUND SHAWNEE HEIGHTS ROAD AND 301ST IN OSAGE
            COUNTY.

&&

BYRNE
Local storm report, Jun 8, 7:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     BLIZZARD         1 W QUENEMO             38.58N 95.55W
06/08/2010                   OSAGE              KS   LAW ENFORCEMENT

            OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
            HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
            IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
            AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
            FLOODING.

&&

BYRNE
Local storm report, Jun 8, 7:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
745 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      1 W QUENEMO             38.58N 95.55W
06/08/2010                   OSAGE              KS   LAW ENFORCEMENT

            OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
            HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
            IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
            AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
            FLOODING.

&&

BYRNE
Local storm report, Jun 8, 7:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TORNADO          1 S GRIDLEY             38.08N 95.88W
06/08/2010                   COFFEY             KS   EMERGENCY MNGR

            TORNADO ONE MILE SOUTH OF GRIDLEY. NO DAMAGE REPORTED.

&&

GARGAN
Local storm report, Jun 8, 8:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     FUNNEL CLOUD     5 NW LONE ELM           38.13N 95.31W
06/08/2010                   ANDERSON           KS   STORM CHASER

            STORM CHASER REPORTED FUNNEL CLOUD TWO THIRDS OF A WAY TO
            THE GROUND 1 MILE NORTH OF WELDA.

&&

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:32 PM CDTTornado WarningTOPCoffey28 min
Jun 8, 7:37 PM CDTTornado WarningTOPAnderson38 min
Jun 8, 7:43 PM CDTAreal Flood AdvisoryTOPAnderson3 hr
Jun 8, 9:31 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin, Lyon, Osage4 hr
Jun 8, 9:46 PM CDTRiver Flood WarningTOPOsage4 hr
Jun 8, 11:00 PM CDTRiver Flood WarningTOPFranklin16 hr
Jun 9, 1:18 AM CDTAreal Flood WarningTOPAnderson, Coffey, Franklin, Osage4 hr
Jun 9, 1:24 AM CDTFlash Flood WarningTOPCoffey, Lyon4 hr
Jun 9, 2:11 AM CDTRiver Flood WarningTOPCoffey19 hr
Jun 9, 5:02 AM CDTAreal Flood WarningTOPCoffey, Lyon7 hr
Jun 9, 7:53 AM CDTRiver Flood WarningTOPLyon3 days

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.